MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US FEM/TIB EXTRAC 11X7 3/4 IN; KNEE INSTRUMENT : EXTRACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US FEM/TIB EXTRAC 11X7 3/4 IN; KNEE INSTRUMENT : EXTRACTION INSTRUMENTS
Model Number 2421-02-000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Voluntary report was received under mw5097975.It was reported that while attempting to hammer out a femoral implant during an orthopedic surgical procedure, distal end of the osteotome broke off, flew up and struck the overhead light and landed back on the surgical table.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device was received for examination, therefore the reported event could not be confirmed.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
FEM/TIB EXTRAC 11X7 3/4 IN
Common Device Name
KNEE INSTRUMENT : EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11057574
Report Number1818910-2020-27545
Device Sequence Number2651361
Product Code HWB
UDI-Device Identifier10603295122722
UDI-Public10603295122722
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2421-02-000
Device Catalogue Number242102000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1